MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS CI422 COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS CI422 COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI422
Medical Device Problem Codes Circuit Failure (1089); Failure to Deliver Shock/Stimulation (1133); Expulsion (2933)
Health Effect - Clinical Code Ear Pain (4812)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced sharp ear pain.On (b)(6) 2026; the patient was sedated for the earwax removal and due to the professional's manipulation of the external ear leads to extrusion of the electrode, non-auditory stimulation and open circuits were noted on all electrodes.However, this did not alleviate the problem resulting in a decision to explant the device.The implanted device remains.
 
Additional Manufacturer Narrative
It was reported that the patient was placed under local anesthesia for the earwax removal.The previous or initial mdr submitted on (b)(6) 2026; was filed inadvertently.No planned explant.

Brand Name
NUCLEUS CI422 COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
shalini rajandran krishnan
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key24258298
Report Number6000034-2026-00281
Device Sequence Number8064890
Product Code MCM
UDI-Device Identifier09321502020268
UDI-Public(01)09321502020268(11)150727(17)170726
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/26/2017
Device Model NumberCI422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexFemale